Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 7, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 2, 2001, 6:02 AM CDT for Cowley County, Kansas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 2, 2001, 6:02 AM CDT (11:02 UTC)
- Expired
- Apr 2, 2001, 7:00 AM CDT
- In force
- 58 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cowley County, KS
The radar
The Wichita radar (KICT), 66 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 11.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 021102 SVRICT KSC035-021200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 602 AM CDT MON APR 2 2001 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COWLEY COUNTY IN SOUTH CENTRAL KANSAS * UNTIL 700 AM CDT. * AT 559 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHEAST OF ARKANSAS CITY...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 700 AM CDT... WINFIELD... DEXTER... BURDEN... THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF DIMES... REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR COWLEY COUNTY UNTIL 700 AM CDT. LAT...LON 3715 9713 3702 9697 3723 9654 3747 9697 RUNYAN NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:33 AM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Apr 2, 3:33 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 333 AM CDT MON APR 2 2001 PRECIPITATION CHANCES AND TEMPERATURES REMAIN THE MAIN FORECAST CONCERNS THIS MORNING. KICT 88D AND SATELLITE SHOWING MID LEVEL CLOUDS ACROSS CENTRAL KANSAS. WOULD NOT EXPECT MORE THAT A FEW SPRINKLES OUT OF THIS...IF ANYTHING. LOWER LVL CLOUDS TO THE SOUTH IN AREA OF HIGHER SFC DWPTS. LATEST SFC ANALYSIS HAS LOW LOCATED OVER OKLA/TEX PANHANDLE AREA WHILE 00Z H85 SHOWING MOISTURE TO THE SOUTH WORKING NWD. FOR TODAY...SRLY FLOW TO BECOME MORE PRONOUNCED AS BOUNDARY TO THE SOUTH PUSHES INTO FCST AREA. EXPECT DWPTS TO RISE INTO THE 50S BY MIDDAY FOR MOST OF THE CWA. WWA WILL CONTINUE DURING THE DAY AS LIFT INCREASES. GOOD UPPER DYNAMICS LACKING INITIALLY BUT MODELS INDICATE INSTABILITY SHOULD INCREASE DURING INORHE DAY. WILL KEEP POPS GOING BUT WILL RAISE SOME...ESPECIALLY ACROSS THE SOUTH. CLOUD COVER WILL BE THE MAIN LIMITING FACTOR ON TEMPS THIS AFTERNOON BUT SHOULD STILL SEE UPPER 60S/LOWER 70S. SFC BOUNDARY FORECAST TO SET UP OVERNIGHT...AND PLACEMENT WILL BE IMPORTANT FACTOR FOR ONGOING CONVECTION. MODELS SHOWING SOME DIFFERENCES ON THIS WITH THE AVN A BIT FURTHER NORTH. BEST INSTABILITY TO BE IN PLACE OVERNIGHT AS WELL. WILL RAISE TSRA CHANCES OVERNIGHT ACROSS SRN ZONES. MINS TO REMAIN MILD WITH HIGHER DWPTS EXPECTED. THINGS GET MORE TRICKY FOR TUESDAY INTO TUESDAY NIGHT. LOCATION OF BOUNDARY WILL REMAIN THE KEY...BUT APPEARS THAT BEST LIFT AND MOISTURE GETS SHUNTED NEWD. WILL KEEP CURRENT POPS FOR CENTRAL ZONES AND HAVE MENTION FOR SERN ZONES. WARM AIR STILL IN PLACE AND WILL GO SEVERAL DEGREES WARMER TUESDAY THAN TODAY. FOR THE EXTENDED...SOME MINOR TWEAKS FOR WEDNESDAY WITH NO OTHER CHANGES PLANNED. FCSTID = 16 ICT 69 55 77 53 / 30 40 20 10 HUT 68 54 76 52 / 30 40 20 10 EWK 69 54 76 51 / 30 40 20 10 EQA 70 54 77 52 / 30 40 20 10 WLD 71 54 78 53 / 30 40 20 10 RSL 68 50 74 47 / 30 30 30 20 GBD 69 50 74 48 / 30 30 30 20 SLN 69 51 76 50 / 30 30 30 20 MPR 69 52 76 49 / 30 30 30 20 CFV 69 55 78 55 / 40 40 30 20 CNU 68 54 77 55 / 40 40 30 20 K88 68 54 76 54 / 40 40 30 20 .ICT...NONE.
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 6:42 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 63 min |
| Apr 2, 7:54 AM CDT | Severe Thunderstorm Warning | ICT | Elk | 51 min |
| Apr 2, 8:14 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 46 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.